Feuilletages conformes  [ Conformal foliations ]
Annales de l'Institut Fourier, Volume 54 (2004) no. 2, p. 453-480

In this article we prove that every conformal foliation, transversely analytic, of codimension at most three on a compact connected manifold is either transversely Möbius or Riemannian. This theorem can be seen as a generalisation of the Ferrand-Obata theorem transversely to a foliation.

Dans cet article nous montrons que tout feuilletage conforme, transversalement analytique, de codimension supérieure ou égale à trois sur une variété compacte connexe est transversalement Möbius ou riemannien. Ce théorème peut être vu comme une généralisation, transversalement à un feuilletage, du théorème Ferrand-Obata.

DOI : https://doi.org/10.5802/aif.2025
Classification:  53C12,  58H05,  53A20
Keywords: foliations, pseudogroups, conformal differential geometry.
@article{AIF_2004__54_2_453_0,
     author = {Tarquini, C\'edric},
     title = {Feuilletages conformes},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {54},
     number = {2},
     year = {2004},
     pages = {453-480},
     doi = {10.5802/aif.2025},
     zbl = {1064.53014},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_2004__54_2_453_0}
}
Feuilletages conformes. Annales de l'Institut Fourier, Volume 54 (2004) no. 2, pp. 453-480. doi : 10.5802/aif.2025. http://www.numdam.org/item/AIF_2004__54_2_453_0/

[1] V. Arnold Chapitres supplémentaires de la théorie des équations différentielles ordinaires, Moscou (1980) | MR 626685 | Zbl 0956.34502

[2] T. Asuke On transversaly flat conformal foliations with good measures II, Hiroshima Math. J, Tome 28 (1998), pp. 523-525 | MR 1657497 | Zbl 0932.53023

[3] M. Belliart On the dynamics of certain actions of free groups on closed real analytic manifolds, Commentarii Mathematici Helvetici, Tome 77 (2002), pp. 524-548 | MR 1933788 | Zbl 01837405

[4] M. Brunella On transversely holomorphic flows I, Inventiones Mathematicae, Tome 126 (1996) no. 2, pp. 265-279 | MR 1411132 | Zbl 0873.57021

[5] J. Ferrand Transformations conformes et quasi conformes des variétés riemanniennes : application à la démonstration d'une conjecture de A. Lichnerowicz, C.R.Acad.Sci. Paris, Série A, Tome 269 (1969), pp. 583-586 | Zbl 0201.09701

[6] J. Ferrand The action of conformal transformations on a Riemannian manifold, Mathematische Annalen, Tome 304 (1996), pp. 277-291 | MR 1371767 | Zbl 0866.53027

[7] C. Frances; C. Tarquini Autour du théorème de Ferrand-Obata, Annals of Global Analysis and Geometry, Tome 21 (2002), pp. 51-62 | MR 1889249 | Zbl 1005.53011

[8] S. Gallot; D. Hulin; J. Lafontaine Riemannian Geometry, Springer-Verlag, Berlin-Heidelberg, Universitext (1987-1990) | MR 1083149 | Zbl 0636.53001

[9] É. Ghys Flots transversalement affines et tissus feuilletés, Mémoire de la Société Mathématiques de France (N.S), Tome 46 (1991), pp. 123-150 | Numdam | MR 1125840 | Zbl 0761.57016

[10] É. Ghys On transversaly holomorphic flows II, Inventiones Mathematicae, Tome 126 (1996), pp. 281-286 | MR 1411133 | Zbl 0873.57022

[11] A. Haefliger Pseudo-groupes of locales isometries, Proceeding Vth Coll. in Diff. Geom, Tome 131 (1985), pp. 174-197 | Zbl 0656.58042

[12] M. Kellum Uniform lipschitz distortion, invariant measures and foliations, Geometric study of foliations (Tokyo, 1993), World Sci. Publishing, River Edge, NJ. (1994), pp. 313-326 | MR 1363732

[13] S. Kobayashi Transformation groups in differential geometry, Springer-Verlag, Berlin-Heidelberg-New York (1972) | MR 355886 | Zbl 0246.53031

[14] M. Obata The conjectures on conformal transformations of Riemannian manifolds, J. Differential Geom, Tome 6 (1971), pp. 247-258 | MR 303464 | Zbl 0236.53042

[15] R. Palais On the existence of slices for actions of non-compact Lie groups, Annals of Mathematics, Tome 73 (1961) no. 2, pp. 295-323 | MR 126506 | Zbl 0103.01802

[16] R. Sacksteder Foliations and pseudogroups, American journal of Mathematics, Tome 87 (1967), pp. 79-101 | MR 174061 | Zbl 0136.20903

[17] É. Salem Une généralisation du théorème de Myers-Steenrod aux pseudogroupes d'isométries locales, Annales de l'institut Fourier, Tome 38 (1988) no. 2, pp. 185-200 | Numdam | MR 949015 | Zbl 0613.58041

[18] R. Schoen On the conformal and CR automorphism groups, Geometric and functional analysis, Tome 5 (1995) no. 2, pp. 464-481 | MR 1334876 | Zbl 0835.53015

[19] D. Trotsenko Continuation from a domain and the approximation of space quasiconformal mappings with small distortion coefficient, Soviet mathematics, Doklady, Tome 27 (1983) no. 3, pp. 777-780 | Zbl 0541.30007

[20] J. Väisälä Lectures on n-dimensional quasiconformal mappings, Springer-Verlag, Lecture Notes in Mathematics (1988) | MR 454009

[21] I. Vaisman Conformal foliations, Kodai Math. Journal, Tome 2 (1979), pp. 26-37 | MR 531785 | Zbl 0402.57014

[22] R.A. Wolak Foliated G-structures and Riemannian foliations, Manuscripta Mathematica, Tome 66 (1989), pp. 45-59 | MR 1023550 | Zbl 0686.57015